Zhang, M.F., Dawson, J.F. orcid.org/0000-0002-9365-8586 and Kline, R.B. (2021) Evaluating the use of covariance-based structural equation modelling with reflective measurement in organizational and management research : a review and recommendations for best practice. British Journal of Management, 32 (2). pp. 257-272. ISSN 1045-3172
Abstract
Covariance‐based structural equation modelling (CB‐SEM) with reflective measurement has been a popular data analysis tool in organizational and management research. Extensive studies and guidelines have been published on what constitutes its best practice. What is much less known is the extent to which CB‐SEM users in organizational and management research comprehend and adhere to the standards and principles behind this advanced analytical technique. In this study, we first devised an evaluation scheme to assess the quality of CB‐SEM performed in a study, and then utilized this scheme to examine 144 CB‐SEM studies published in 12 top organizational and management journals between 2011 and 2016. The evaluation of the published studies revealed a pressing need for more systematic and standardized approaches to planning, conducting and reporting CB‐SEM studies. We discussed the implication of the findings for future work.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2020 The Authors. This is an open access article under the terms of the Creative Commons Attribution License,which permits use, distribution and reproduction in any medium, provided the original work is properly cited (http://creativecommons.org/licenses/by/4.0/). |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Medicine, Dentistry and Health (Sheffield) > School of Health and Related Research (Sheffield) > ScHARR - Sheffield Centre for Health and Related Research The University of Sheffield > Faculty of Social Sciences (Sheffield) > Management School (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 09 Jul 2020 07:23 |
Last Modified: | 20 Jan 2022 09:36 |
Status: | Published |
Publisher: | Wiley |
Refereed: | Yes |
Identification Number: | 10.1111/1467-8551.12415 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:163041 |